Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 23, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 8, 2021, 7:48 PM MDT for Crook County, Wyoming; Butte County, Lawrence County, Meade County, South Dakota. It was in force for 57 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 7:48 PM MDT (01:48 UTC)
- Expired
- Jun 8, 2021, 8:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butte County, SD, Lawrence County, SD, Meade County, SD, Crook County, WY
The radar
The Rapid City radar (KUDX), 98 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:48 PM MDT | TSTM WND GST 56 | 2 Wnw Dwtn Spearfish, SD | |
| Jun 8, 7:52 PM MDT | TSTM WND GST 53 | Beulah, WY | |
| Jun 8, 8:05 PM MDT | TSTM WND GST 62 | 13 Nw Belle Fourche, SD | |
| Jun 8, 8:15 PM MDT | TSTM WND GST 65 | 3 Ne Whitewood, SD | ALSO HAD PEA TO MARBLE SIZE HAIL. |
| Jun 8, 8:25 PM MDT | TSTM WND GST 58 | 13 Nw Belle Fourche, SD | |
| Jun 8, 8:35 PM MDT | TSTM WND GST 50 | 7 E Sturgis, SD | |
| Jun 8, 8:35 PM MDT | TSTM WND GST 54 | 13 Nw Belle Fourche, SD | |
| Jun 8, 8:39 PM MDT | HAIL 0.75 | 1 Nnw Piedmont, SD | |
| Jun 8, 8:45 PM MDT | TSTM WND GST 68 | 12 Wsw Castle Rock, SD | |
| Jun 8, 8:49 PM MDT | TSTM WND GST 56 | Ellsworth Afb, SD | |
| Jun 8, 8:52 PM MDT | TSTM WND GST 56 | Ellsworth Afb, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted.
334
WUUS53 KUNR 090148
SVRUNR
SDC019-081-093-WYC011-090245-
/O.NEW.KUNR.SV.W.0023.210609T0148Z-210609T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
748 PM MDT Tue Jun 8 2021
The National Weather Service in Rapid City has issued a
* Severe Thunderstorm Warning for...
Southern Butte County in northwestern South Dakota...
Southwestern Meade County in west central South Dakota...
Lawrence County in west central South Dakota...
Northeastern Crook County in northeastern Wyoming...
* Until 845 PM MDT.
* At 748 PM MDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Colony to 4 miles southwest of
Belle Fourche to 5 miles north of Black Fox Campground, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Belle Fourche around 755 PM MDT.
Saint Onge, Brownsville and Roubaix Lake around 800 PM MDT.
Fruitdale and Galena around 805 PM MDT.
Other locations in the path of these severe thunderstorms include
Nemo, Belle Fourche Reservoir, Nisland, Dalton Lake, Piedmont,
Tilford, Arpan, Fort Meade, Summerset, Two Top Butte, Newell and
Vale.
This includes...
Interstate 90 in South Dakota between Mile Markers 1 and 53.
Interstate 90 in Wyoming between Mile Markers 200 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4499 10334 4473 10317 4414 10308 4414 10405
4444 10416 4500 10442 4499 10406 4503 10403
TIME...MOT...LOC 0148Z 256DEG 32KT 4483 10406 4461 10390 4422 10381
HAIL...<.75IN
WIND...60MPH
$$
Eagan2 follow-up statements
030
WWUS53 KUNR 090203 RRA
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
803 PM MDT Tue Jun 8 2021
WYC011-090213-
/O.CAN.KUNR.SV.W.0023.000000T0000Z-210609T0245Z/
Crook WY-
803 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROOK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern and west central South Dakota.
LAT...LON 4499 10334 4473 10317 4414 10308 4414 10405
4499 10406 4503 10403
TIME...MOT...LOC 0203Z 259DEG 32KT 4485 10390 4465 10369 4426 10365
$$
SDC019-081-093-090245-
/O.CON.KUNR.SV.W.0023.000000T0000Z-210609T0245Z/
Butte SD-Meade SD-Lawrence SD-
803 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHERN BUTTE...SOUTHWESTERN MEADE AND LAWRENCE COUNTIES...
At 803 PM MDT, severe thunderstorms were located along a line
extending from 11 miles southwest of Antelope Butte to near Fruitdale
to 2 miles southeast of Brownsville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nemo, Nisland, Dalton Lake, Tilford, Arpan, Fort Meade, Summerset,
Newell, Piedmont, Vale, Two Top Butte, Owl Butte, Castle Rock and
Newell Lake.
This includes Interstate 90 in South Dakota between Mile Markers 1
and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4499 10334 4473 10317 4414 10308 4414 10405
4499 10406 4503 10403
TIME...MOT...LOC 0203Z 259DEG 32KT 4485 10390 4465 10369 4426 10365
HAIL...<.75IN
WIND...60MPH
$$
Eagan591
WWUS53 KUNR 090224
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
824 PM MDT Tue Jun 8 2021
SDC019-081-093-090245-
/O.CON.KUNR.SV.W.0023.000000T0000Z-210609T0245Z/
Butte SD-Meade SD-Lawrence SD-
824 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHERN BUTTE...SOUTHWESTERN MEADE AND LAWRENCE COUNTIES...
At 823 PM MDT, severe thunderstorms were located along a line
extending from 6 miles south of Two Top Butte to 3 miles southeast of
Nisland to 3 miles northwest of Dalton Lake, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Spearfish, Sturgis, Belle Fourche, Lead, Ellsworth Air Force Base,
Summerset, Black Hawk, Deadwood, Whitewood, Newell, Nemo, Nisland,
Piedmont, Saint Onge, Vale, Central City, Fruitdale, Brownsville,
Castle Rock and Galena.
This includes Interstate 90 in South Dakota between Mile Markers 10
and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4499 10334 4473 10317 4414 10308 4414 10385
4501 10390
TIME...MOT...LOC 0223Z 258DEG 22KT 4488 10358 4464 10350 4427 10352
HAIL...<.75IN
WIND...60MPH
$$
EaganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:08 PM MDT, 40 minutes earlier.
Area forecast discussion, Jun 8, 7:08 PM MDT, 40 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 708 PM MDT Tue Jun 8 2021 .UPDATE... Issued at 703 PM MDT Tue Jun 8 2021 A line of thunderstorms has been developing over northeastern WY as the stronger upper short-wave trough approaches. Given MLCAPE of 1000-3000 J/kg over western SD, along with DCAPE of 1500-2000 J/kg, the likelihood of severe wind gusts will increase as the thunderstorms move into, and across, western SD. The severe watch may need to be expanded on the eastern side if the storms prove that they can hold together, but the low-level and deep-layer shear are not favorable. Otherwise, will allow the red flag warning to expire at 8 pm for Campbell County. && .DISCUSSION...(This Evening Through Tuesday) Issued at 335 PM MDT Tue Jun 8 2021 Current surface analysis shows low pressure over far southeast MT, with warm front extending east-northeast through southern ND and a cool front to the southwest of the low across northern and western WY. A dryline has developed to the south of the low across northeast WY, across eastern Campbell County. Upper level analysis shows ridge over the MS river valley, with southwest flow from the Four Corners region to the Northern Plains. Skies are sunny to partly cloudy at this time with temps in the upper 80s to mid 90s across the plains, 80s over the Black Hills. A strong storm has developed in the Philip area in the last hour or so. Otherwise, regional radars show a cluster of slow moving strong storms over south central ND that are back building slowly into far northwest and north central SD near the warm front. with not much anywhere else at this point. A line of cumulus is starting to develop along the dryline in northeast WY. Winds are breezy from the south to southeast across a good portion of the area. Dewpoints range from the mid to upper 60s toward central SD to the 20s and lower 30s over Campbell County behind the dryline. A more active pattern can be expected through Thursday, especially late today/evening and later on Thursday, as disturbances move through persistent southwest flow across the region. For late today into tonight, a weak disturbance is noted on water vapor imagery across southern into central WY, moving north-northeast. South- southeast winds continue to bring increasing moisture, with MUCAPE values ranging from 1000 j/kg near the dryline to around 3000 j/kg across central SD. Steep lapse rates and weakening CIN are noted as well. Shear is still rather weak across much of the area, but becomes more favorable over far northwest SD in closer vicinity to the surface low and warm front. Isolated strong storms will continue to be possible across most of the area through late afternoon, but the main action will likely develop along the dryline in northeast WY very late this afternoon and track east into SD this evening. Exact timing is still uncertain at this point. Large hail and strong winds could be dual threats early on, but winds should be the main concern as the storms move east during the evening. The main areas of concern will be from far northeast WY into far western SD. Threat should lessen some further east toward central SD, especially if the storms are slower to develop. Tornado threat should remain mostly north of the forecast area, across northeastern MT and western ND. Activity will move east and eventually taper off overnight. Wednesday looks to be a mainly dry day across the area as the frontal boundary settles over the area early and then drifts back to the north and west. The ridge rebuilds over the region, with upper level forcing lacking and a stronger cap developing. The best chance for a storm or two later in the day will be across south central SD as a weak disturbance crosses the central Plains. Highs will be in the 90s to near 100 on the plains, 80s and lower 90s over the Black Hills. Temperatures will be similar on Thursday. Later Thursday afternoon into the evening looks rather active, with a similar setup at the surface as today. Low pressure over southeast MT with a warm front likely stretching into southern ND and a cold front just to the west of the area. The difference will be a much stronger shortwave moving across the Northern Rockies into the Northern Plains later in the day and evening. Dryline will develop again across northeast WY, possibly reaching near the Black Hills late in the day. Plenty of instability will build ahead of the front during the afternoon and shear looks to be more favorable for at least isolated supercells to develop. As the front eventually gets pushed through the area by the shortwave during the late day and evening, a line of storms looks likely to develop, especially over western into central SD. Strong winds and some large hail will be the main threats. A brief cooldown to near average temperatures can be expected for Friday, but hot conditions will return over the weekend, especially Sunday and into next week. Chances for storms look rather minimal through the extended forecast period as ridge gradually builds over the Rockies and high Plains. Some isolated activity could develop toward early next week if weak disturbances can move through the ridge, but will keep forecast dry for now. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 505 PM MDT Tue Jun 8 2021 Ongoing thunderstorms over parts of northwestern SD will pose a severe threat until early this evening. Elsewhere, thunderstorms are expected to develop by early evening over northeastern WY, and then move through the forecast area this evening into the overnight hours. Strong winds and moderate hail may be possible with ongoing storms, otherwise VFR conditions are expected through the TAF period. && .FIRE WEATHER... Issued At 335 PM MDT Tue Jun 8 2021 Dry conditions across much of the northeast WY plains over the last few weeks has dried out fuels sufficiently in many areas, especially over Campbell County. Breezy south-southwest winds are in place behind a developing dry line over eastern Campbell County, bringing very dry air to the west of it. RH has dropped to 8 to 15 percent in much of Campbell County. Red flag or near red flag conditions will persist into early evening. Low humidities can be expected again on Wednesday across much of northeast WY, as low as 10 to 15 percent, but winds look lighter than today, mostly 10 to 15 mph with some higher gusts in the afternoon. Thursday looks like a similar setup to today for at least western portions of northeastern WY: very dry air and breezy south- southwest winds, along with hot temperatures. At this point, headlines are looking like they will be needed again across parts of the northeast WY plains. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...Red Flag Warning until 8 PM MDT this evening for WYZ314-315. && Update...Bunkers DISCUSSION...26 AVIATION...Bunkers FIRE WEATHER...26
Hazardous weather outlook, Jun 8, 5:49 AM MDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 549 AM MDT Tue Jun 8 2021 SDZ001-002-012-013-024>031-041-042-072>074-WYZ056>058-071-091300- Harding-Perkins-Butte-Northern Meade Co Plains- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 549 AM MDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming and the Black Hills and push through the Western South Dakota this evening. Some of these storms may be severe with large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms on Wednesday, severe storms are not expected. Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Northwestern and Central South Dakota has an enhanced risk of severe storms with the rest of the area in a slight risk. Damaging wind and hail are most likely, but there is also a chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ014-032-043-044-046-047-049-091300- Ziebach-Haakon-Jackson-Bennett-Mellette-Todd-Tripp- 549 AM MDT Tue Jun 8 2021 /649 AM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming and the Black Hills and push through the Western South Dakota this evening. A strong storm or two is possible later this evening. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms on Wednesday, severe storms are not expected. Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Northwestern and Central South Dakota has an enhanced risk of severe storms with the rest of the area in a slight risk. Damaging wind and hail are most likely, but there is also a chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054-055-091300- Northern Campbell-Southern Campbell- 549 AM MDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming. A storm or two may be severe with large hail and damaging wind. Hot, dry, and breezy conditions will develop across Campbell County this afternoon. Several data sources indicate grasses are drying out, so critical fire weather conditions are expected. For more information see the latest Red Flag Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Damaging wind and hail are most likely, but there is also a chance of a tornado. Additionally, hot and breezy conditions are expected in the afternoon, which may lead to critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Special weather statement, Jun 8, 6:10 PM MDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Rapid City SD 610 PM MDT Tue Jun 8 2021 WYZ054-055-058-090100- Weston WY-Northern Campbell WY-Southern Campbell WY- 610 PM MDT Tue Jun 8 2021 ...STRONG THUNDERSTORM OVER SOUTHEASTERN CAMPBELL AND WEST CENTRAL WESTON COUNTIES... At 610 PM MDT, Doppler radar was tracking a thunderstorm 11 miles northeast of Reno Junction, or 12 miles northeast of Wright, moving northeast at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wright and Reno Junction. LAT...LON 4362 10550 4398 10554 4427 10524 4392 10490 TIME...MOT...LOC 0010Z 229DEG 22KT 4389 10534 Eagan
Local storm report, Jun 8, 6:11 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
611 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 13 NNE WRIGHT 43.93N 105.44W
06/08/2021 M69 MPH CAMPBELL WY MESONET
&&
BUNKERSSpecial weather statement, Jun 8, 6:23 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Rapid City SD
623 PM MDT Tue Jun 8 2021
SDZ002-014-090115-
Perkins SD-Ziebach SD-
623 PM MDT Tue Jun 8 2021
...STRONG THUNDERSTORM OVER NORTHWESTERN ZIEBACH AND EAST CENTRAL
PERKINS COUNTIES...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Isabel, or 21 miles north of Dupree, moving
southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Thunder Butte and Glad Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4547 10199 4547 10147 4510 10149 4549 10231
4549 10200
TIME...MOT...LOC 0023Z 304DEG 18KT 4536 10150
EaganSpecial weather statement, Jun 8, 6:54 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Rapid City SD 654 PM MDT Tue Jun 8 2021 WYZ056>058-090130- Weston WY-Wyoming Black Hills WY-Western Crook WY- 654 PM MDT Tue Jun 8 2021 ...STRONG THUNDERSTORM OVER NORTH CENTRAL WESTON AND SOUTHEASTERN CROOK COUNTIES... At 654 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Upton, or 16 miles southwest of Sundance, moving northeast at 50 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sundance, Devils Tower Junction, and Warren Peak. This includes Interstate 90 in Wyoming between Mile Markers 164 and 195. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4408 10459 4421 10480 4465 10465 4444 10414 TIME...MOT...LOC 0054Z 207DEG 42KT 4425 10463 Eagan
Local storm report, Jun 8, 7:32 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
732 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 4 SE USTA 45.17N 102.10W
06/08/2021 E0.75 INCH PERKINS SD TRAINED SPOTTER
&&
EAGANSpecial weather statement, Jun 8, 7:33 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Rapid City SD
733 PM MDT Tue Jun 8 2021
SDZ002-014-090215-
Perkins SD-Ziebach SD-
733 PM MDT Tue Jun 8 2021
...STRONG THUNDERSTORM OVER NORTHWESTERN ZIEBACH AND SOUTHEASTERN
PERKINS COUNTIES...
At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Arrow Head Buttes, or 15 miles north of Faith, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glad Valley, Usta, Iron Lightning, and Arrow Head Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern South Dakota.
LAT...LON 4562 10199 4547 10199 4547 10165 4539 10147
4533 10148 4507 10196 4521 10226 4564 10203
TIME...MOT...LOC 0132Z 217DEG 24KT 4523 10203
EaganThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:10 PM MDT | Special Weather Statement | UNR | Campbell | 50 min |
| Jun 8, 6:54 PM MDT | Special Weather Statement | UNR | Crook | 36 min |
| Jun 9, 2:52 AM MDT | Fire Weather Watch | UNR | Campbell, Crook, Weston | 11 hr |
| Jun 9, 2:54 AM MDT | High Wind Watch | UNR | Campbell, Crook, Weston | 25 hr |
| Jun 9, 2:04 PM MDT | Red Flag Warning | UNR | Campbell, Crook, Weston | 32 hr |
| Jun 8, 6:23 PM MDT | Special Weather Statement | UNR | Ziebach | 52 min |
| Jun 8, 7:33 PM MDT | Special Weather Statement | UNR | Ziebach | 42 min |
| Jun 8, 7:46 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River, Pennington | 59 min |
| Jun 8, 7:59 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 47 min |
| Jun 8, 8:20 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 55 min |
| Jun 8, 8:41 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 64 min |
| Jun 8, 8:44 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 61 min |
| Jun 8, 9:10 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 29 min |
| Jun 8, 9:23 PM MDT | Special Weather Statement | UNR | Custer | 52 min |
| Jun 8, 9:25 PM MDT | Special Weather Statement | UNR | Perkins | 35 min |
| Jun 8, 9:38 PM MDT | Special Weather Statement | UNR | Pennington | 52 min |
| Jun 8, 10:14 PM MDT | Special Weather Statement | UNR | Custer, Fall River, Pennington | 61 min |
| Jun 8, 10:17 PM MDT | Special Weather Statement | UNR | Haakon, Perkins, Ziebach | 58 min |
| Jun 8, 10:50 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Meade, Perkins, Ziebach | 55 min |
| Jun 8, 10:58 PM MDT | Special Weather Statement | UNR | Haakon, Oglala Lakota | 62 min |
| Jun 9, 12:06 AM MDT | Special Weather Statement | UNR | Bennett, Haakon, Jackson, Mellette | 54 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.